Digestive Disorders / Gastroenterology Expert Forum
upset stomach every morning
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

upset stomach every morning

hi i am a 21 year old male i am in okay shape and my diet isnt so much healthy to be honest(usually cereal in the morning or nothing and then like chicken and cheese in the afternoon and something sweet at night)-this diet is only like a year old- and for the last 4 years or so i have woken up with stomach craps and occasionally my stool will go from firm to diarrhea and last about an hour, the diarrhea seems to get worse when i get up earlier in the morning or i have something i have to do early, im often worring if there will be a bathroom there i go, i dont seem to have a problem during the day or in the afternoon with the diarrhea but i do have stomach cramps in the lower abdomen most of the day and they seem to get worse when i think about it, i also fell like i might have diarrhea when i get nervous(which is alot) and after i eat but it is only really when i am in public(i think i have a tendency to think about it more when i am im public)the stomach pains started after my abusive step-dad passed away and sadly i was there when he died so it was kinda hard on me being in high school and seeing something like that, i have been to the doctor several times about my stomach problems and was told it was very very unlikly ibs and was tested for lactose intolerace but i was negative i have also been put on zoloft for my stomach 2 years ago but it didnt help after a couple of months so i was taken off of it, i have recintly joined the marine corp and i ship out in a couple months and i dont want this to stop me from going to boot camp or becoming a problem at boot camp cause i was told i cant go if im on medication, i have a doctors appt. in like 2 weeks is there anything i should ask the doctor about and is there anything you could do to help or any suggestions on what this might be, it is an uncomfortable thing to live with and i am willing to try anything to get it to stop i just want to be normal again, also immodium seems to help the diarrhea and the cramping when i do take it which is only on severe diarrhea days(i usually have to go 2-3 times in about half an hour)which is about 2-3 time a month but the stomach cramps are every day almost and is my biggest concern cause i cant tell if i am going to have to go to the bathroom soon or they will just subside through out the day, the cramps also seem to go away in the late afternoon or when my mind is focused on something else ie. work, at the gym hanging out with friends, playing golf stuff like that do you have any idea what this might be i have tried changeing my diet with no success also please help also i suddenly very rearly(once every 2-3 months)get gas pains then the urge to use the bathroom when i go my stool is hard but then when im done i have to run right back in and i have diarrhea and the after the diarrhea i am fine also what could this be from, i discribe the cramps as someone pushing on my stomach or the urge to go please help ps i dont drink caffine,alcohol or carbination.
Related Discussions
233190_tn?1278553401
Irritable bowel syndrome may be possible, especially with association with stress and the change in bowel habits.  However, you want to evaluate for more serious causes.  This would be the various causes of dyspepsia - either an ulcer, GERD, or inflammation of the upper digestive tract.

An upper GI series or upper endoscopy can be considered for further evaluation - these tests can evaluate for the aforementioned diseases.  

An ultrasound can also be considered to evaluate the liver and gallbladder.

If these tests are negative, then you may want to consider treatment for irritable bowel syndrome - either with increasing the amount of fiber in the diet or treatment with antispasmodic agents.

You may want to consider a GI referral for further evaluation.

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Kevin, M.D.
Medical Weblog:
kevinmd_b
4 Comments
Blank
Avatar_n_tn
Hi...I had a problem a couple of times where I would have diareah after I ate anything, and without doing any extensive testing, my doc ruled it IBS.   He tole me to take fiber every day, which has truly helped me be more regular and hardened up my stools, and stopped the diarreah (diarrhea). Since you say your diet is not the greatest and it sounds like you may not get enough fiber, try the fibercon tablets two a day everyday in the a.m.  Fiber is a great tool to either bind you up if you are prone to loose stools, or loosen you if you are constipated...basically regulating you.  This also happened to my mother who had to wear depends, because it got soooo bad, she had no control.  She had every test in th book done, and it came down to the fiber thing, and taking Immodium which also worked for her.  I also have anxiety, and my stomach is totally the trigger.  I won't go out to eat in fear of diarreah (diarrhea), or I won't eat alot unless i am close to home or a familliar toilet!!  I know I worry myself into thinking I will get diarreah (diarrhea) from previous episodes, and sometimes the anxiety itself will cause this.  I take xanax for anxiety, not everyday, but when I am in situations where I think I will worry my stomach into an episode.  Try the fiber thing though, I am suprised your doc didn't recomend it if he suggested IBS.. Hope things get better for you...Maria
Blank
Avatar_n_tn
can you stop the fiber after a while and be fine or is it something that would have to be taken everyday for the rest of my life also i am worried about being on an antianxiety for fear i wont be able to go to boot camp any other suggestions
Blank
Avatar_n_tn
For the fiber...I have taken it every day for 5 years...it is an over the counter pill, so I don't know if that would be considered a medication for your boot camp or not.  I wouldn't think it would be any different than vitamins.  I know there are no long term problems for taking it all the time, but maybe you could just try it for a while to see if it helps, and if it does...there should be no harm in taking it everyday.  If you can't take it because of the service, just see if you can try to eat good sources of fiber in your diet (if the fibercon worked, but you aren't allowed to take during bootcamp).

As far as the antidepressant...I don't see why he perscribed an anti-depressant if you have anxiety???  Xanax is for anxiety.  I don't know the answer to bieng cut off from the anti anxiety or anti depressant meds...I would have a hard time bieng told I had to stop taking them.  It is more like a crutch for me to know I have them in my purse, yet I don't need them all the time, but will freak out if I am in a situation, and they are not at my disposal.  If your diarreah (diarrhea) worries are causing the anxiety, than with any luck, the fiber will help the diarreah (diarrhea) and the anxiety will go away.  But I know what it feels like to think you feel great, eat something so small & then get that gurgle feeling & start worrying that you might have to go...it  is an awful feeling and controls your life, well it does mine anyway.

I am the same way when it comes to worrying about it in public, or away from home, yet feel fine when I don't think about it, or am working or concentrating on something.  That's why I chalk most of mine up to the anxiety.  I wish I could say you can lick the anxiety if the diarreah (diarrhea) stops, but I know I will alway's start to freak out as soon as I start to have that gurgle feeling.  I'm sorry that I can't help you further, but I can relate!!  Feel free to vent any further!!!
Maria
Blank
Avatar_n_tn
I am sorry, I misread your medication...you ARE on antianxiety, not antidepressant...anyway's, try the fiber, see if it works, hopefully the anxiety will go away!!  Good luck!  maria
Blank
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank